Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Key West, FL

December 11, 2011

NWS Key West, FL issued this small craft advisory at Dec 11, 2011, 10:21 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2011, 10:21 PM EST (03:21 UTC)
Expired
Dec 12, 2011, 3:58 AM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WHUS72 KKEY 120321
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 PM EST SUN DEC 11 2011

GMZ052>055-072>075-120900-
/O.NEW.KKEY.SC.Y.0041.111212T0321Z-111212T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 PM EST SUN DEC 11 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO BEYOND DRY TORTUGAS
AND SOUTH FOR 60 NM. 

* WINDS AND WAVES: NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS WITH
  HIGHER GUSTS WILL RESULT IN SEAS OF UP TO AROUND 7 FEET INTO AT
  LEAST MONDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
1 follow-up statement
465 
WHUS72 KKEY 120858
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 AM EST MON DEC 12 2011

GMZ052>055-072>075-121000-
/O.CAN.KKEY.SC.Y.0041.000000T0000Z-111212T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
358 AM EST MON DEC 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE FLORIDA STRAITS.

WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A
SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE
CAUTION IN FLORIDA STRAITS TODAY FOR SUSTAINED NORTHEAST TO EAST
WINDS OF 15 TO 20 KNOTS AND SEAS UP TO SIX FEET IN THE GULF STREAM..

$$

DEVANAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:14 PM EST, 7 hours 7 minutes earlier.

Area forecast discussion, Dec 11, 3:14 PM EST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
314 PM EST SUN DEC 11 2011

.DISCUSSION...
WIDELY SPACED AND RELATIVELY SMALL SHOWERS PERSIST ON KBYX DOPPLER
RADAR EARLY THIS AFTERNOON. THE CURRENT ECHOES ARE HUGGING THE LOWER
AND MIDDLE KEYS...AND ADDITIONAL PATCHES ARE TRAVERSING THE GULF
WATERS BEYOND 20 NM FROM MAINLAND MONROE COUNTY...AND THE ATLANTIC
WATERS WELL SOUTH OF THE LOWER AND MIDDLE KEYS. AWAY FROM THESE FEW
SHOWERS...SKIES ARE PARTLY CLOUDY IN THE KEYS SERVICE AREA. TEMPERATURES
RANGE FROM 75 TO 80 DEGREES ALONG THE ISLAND CHAIN. WINDS ARE
NORTHEAST...AROUND 10 MPH ALONG THE ISLAND CHAIN...BETWEEN 10 AND 15
KNOTS IN THE BAY AND GULF WATERS...AND MORE CONSISTENTLY BETWEEN 15
AND 20 KNOTS OVER THE ATLANTIC AND FAR WESTERN GULF WATERS.

AN INITIAL LOW AMPLITUDE TROUGH WILL MOVE EAST OF THE EAST COAST
TONIGHT WHILE A SECONDARY AND SLIGHTLY STRONGER TROUGH MOVES THROUGH
THE SOUTHEAST AND MID ATLANTIC COAST THROUGH MONDAY. AT THE
SURFACE...AN APPENDAGE OF THE LARGE EAST COAST HIGH PRESSURE
SEPARATES EASTWARD INTO THE ATLANTIC OVERNIGHT. THE MAIN AREA OF HIGH
PRESSURE REMAINS ROOTED CLOSE TO THE EAST COAST WITH AN EXTENSION
INTO THE DEEP SOUTH...AND RESTRENGTHENS THROUGH EARLY WEDNESDAY. THE LOCAL
AREA WILL SEE A PERSISTENT NORTHEAST TO EAST BREEZE THROUGH 5 TO 8
KFT THROUGH THE NEXT 36 HOURS OR SO. BY EARLY TUESDAY...A
STRENGTHENING MID TO UPPER LEVEL RIDGE TAKES SHAPE ACROSS FLORIDA AND
THE SOUTHEAST REGION. THIS RIDGING REMAINS DOMINANT THROUGH THE
DURATION OF THE FORECAST. THE FLOW WILL REMAIN FRESH TO OCCASIONALLY
STRONG ON THE SOUTHERN PERIPHERY OF THE LARGE HIGH SURFACE PRESSURE.
THERE WILL PROBABLY BE VERY SMALL SHOWERS OR SPRINKLES THROUGH THE
LATE PERIODS OF THE FORECAST...BUT ON THE UPCOMING ZONE
FORECAST...PLAN TO ONLY ADVERTISE A SLIGHT CHANCE OF MEASURABLE RAIN
THROUGH LATE MONDAY NIGHT. FROM TUESDAY THROUGH NEXT WEEKEND...WILL
KEEP ANY MENTION OF MEASURABLE RAIN OUT ON THIS FORECAST.
TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL AVERAGE...ESPECIALLY
FROM TUESDAY THROUGH NEXT WEEKEND.

&&

.MARINE...
THE LATEST ASCAT IMAGE SHOWS 15 TO 20 KNOT WINDS REMAIN ACROSS THE
WESTERN-MOST GULF WATERS...JUST LIKE ACROSS ALL ATLANTIC WATERS. LESS
MIXING IS EXPECTED TO CONTINUE ACROSS THE BAY AND GULF WATERS BEYOND
20 NM FROM MAINLAND MONROE. WILL MAINTAIN AN EXERCISE CAUTION FOR
SMALL CRAFT IN THE ATLANTIC AND FAR WESTERN GULF WATERS ON THE
UPCOMING ISSUANCE FOR TONIGHT AND MONDAY. WINDS ARE EXPECTED TO SURGE
ON TUESDAY AS THE HIGH PRESSURE TO THE NORTH RE-STRENGTHENS. SMALL
CRAFT ADVISORY CONDITIONS ARE POSSIBLE IN THE ATLANTIC WATERS
BEGINNING THEN AND CONTINUING THROUGH THURSDAY. AN EXERCISE CAUTION
IS PROBABLE FOR ALL OTHER WATERS DURING THOSE PERIODS.

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT THE KEY WEST AND MARATHON ISLAND
TERMINALS THROUGH MONDAY MORNING. NORTHEAST TO EAST SURFACE WINDS
NEAT 10 KNOTS WITH GUSTS OF 15 TO 20 KNOTS. SHORT LIVED FEW TO
SCATTERED CLOUDS WITH THE LOWEST LEVEL AOA 025 FEET WILL PASS THE
ISLAND TERMINALS AT TIMES. THERE IS A POSSIBILITY THAT VERY BRIEF
PERIODS OF MVFR DUE TO A PASSING SHOWER WITH LITTLE IMPACT TO FLIGHT
OPERATIONS.

&&

.CLIMATE...
KEYS WEATHER DATELINE...1936...THE LOW TEMPERATURE IN KEY WEST WAS
50 DEGREES. THIS SET THE DAILY RECORD MINIMUM TEMPERATURE ON DECEMBER
ELEVENTH...WHICH STANDS 75 YEARS LATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  78  71  79 / 20 20 10 -
MARATHON  71  80  71  80 / 20 20 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 11, 6:03 AM EST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EST SUN DEC 11 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
603 AM EST SUN DEC 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED MONDAY AND MONDAY NIGHT. A
SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
TUESDAY AND TUESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE
REQUIRED FOR THE FLORIDA STRAITS WEDNESDAY THROUGH THURSDAY. A SMALL
CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF HAWK
CHANNEL...THE GULF OF MEXICO...AND FLORIDA BAY WEDNESDAY THROUGH
THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DEVANAS

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.